Open Access

The Solutions of the Series-Like Iterative Equation with Variable Coefficients

Fixed Point Theory and Applications20092009:173028

DOI: 10.1155/2009/173028

Received: 23 March 2009

Accepted: 6 July 2009

Published: 4 August 2009

Abstract

By constructing a structure operator quite different from that ofZhang and Baker (2000) and using the Schauder fixed point theory, the existence and uniqueness of the solutions of the series-like iterative equations with variable coefficients are discussed.

1. Introduction

An important form of iterative equations is the polynomial-like iterative equation
(1.1)
where is a given function, is an unknown function, and is the th iterate of that is, The case of all constant was considered in [110]. In 2000, W. N. Zhang and J. A. Baker first discussed the continuous solutions of such an iterative equation with variable coefficients which are all continuous in interval In 2001, J. G. Si and X. P. Wang furthermore gave the continuously differentiable solution of such equation in the same conditions as in [11]. In this paper, we continue the works of [11, 12], and consider the series-like iterative equation with variable coefficients
(1.2)

where are given continuous functions and We improve the methods given by the authors in [11, 12], and the conditions of [11, 12] are weakened by constructing a new structure operator.

2. Preliminaries

Let , clearly is a Banach space, where , for in .

Let , then is a Banach space with the norm , where , for in .

Being a closed subset, defined by

(2.1)

is a complete space.

The following lemmas are useful, and the methods of proof are similar to those of paper [4], but the conditions are weaker than those of [4].

Lemma 2.1.

Suppose that and
(2.2)
(2.3)
where and are positive constants.Then
(2.4)

for any in , where denotes .

Lemma 2.2.

Suppose that satisfy (2.2).Then
(2.5)

Lemma 2.3.

Suppose that satisfy (2.2) and (2.3).Then
(2.6)

for where as and as .

3. Main Results

For given constants and , let
(3.1)

Theorem 3.1 (existence).

Given positive constants and if there exists constants and , such that

,

,

then (1.2) has a solution in .

Proof.

For convenience, let

Define such that , where

(3.2)
Since , it is easy to see that for all , and for all It follows from that is uniformly convergent. Then is continuous for . Also we have
(3.3)

thus .

For any , we have

(3.4)
By condition , we see that is convergent, therefore is uniformly convergent for , this implies that is continuously differentiable for . Moreover
(3.5)
By Lemma 2.1,
(3.6)

Thus .

Define as follows:

(3.7)
where . Because , and are continuously differentiable for all , is continuously differentiable for all . By conditions and , for any in we have
(3.8)
We furthermore have
(3.9)

Thus is a self-diffeomorphism.

Now we prove the continuity of under the norm . For arbitrary ,

(3.10)
Let
(3.11)
Then we have
(3.12)

which gives continuity of .

It is easy to show that is a compact convex subset of . By Schauder's fixed point theorem, we assert that there is a mapping such that

(3.13)

Let we have as a solution of (1.2) in . This completes the proof.

Theorem 3.2 (Uniqueness).

Suppose that (P1) and (P2) are satisfied, also one supposes that

then for arbitrary function in , (1.2) has a unique solution .

Proof.

The existence of (1.2) in is given by Theorem 3.1, from the proof of Theorem 3.1, we see that is a closed subset of , by (3.12) and , we see that is a contraction. Therefore has a unique fixed point in , that is, (1.2) has a unique solution in , this proves the theorem.

4. Example

Consider the equation
(4.1)

where It is easy to see that

For any in ,
(4.2)

thus By condition , we can choose and by condition , we can choose . Then by Theorem 3.1, there is a continuously differentiable solution of (4.1) in .

Remark 4.1.

Here is not monotone for , hence it cannot be concluded by [11, 12].

Declarations

Acknowledgments

This work was supported by Guangdong Provincial Natural Science Foundation (07301595) and Zhan-jiang Normal University Science Research Project (L0804).

Authors’ Affiliations

(1)
Mathematics and Computational School, Zhanjiang Normal University

References

  1. Zhang JZ, Yang L: Disscussion on iterative roots of continuous and piecewise monotone functions. Acta Mathematica Sinica 1983,26(4):398–412.MathSciNetGoogle Scholar
  2. Zhang WN: Discussion on the iterated equation . Chinese Science Bulletin 1987, 32: 1441–1451.Google Scholar
  3. Zhang WN: Stability of the solution of the iterated equation . Acta Mathematica Scientia 1988,8(4):421–424.MathSciNetMATHGoogle Scholar
  4. Zhang WN: Discussion on the differentiable solutions of the iterated equation . Nonlinear Analysis: Theory, Methods & Applications 1990,15(4):387–398. 10.1016/0362-546X(90)90147-9MathSciNetView ArticleMATHGoogle Scholar
  5. Zhang W: Solutions of equivariance for a polynomial-like iterative equation. Proceedings of the Royal Society of Edinburgh. Section A 2000,130(5):1153–1163. 10.1017/S0308210500000615MathSciNetView ArticleMATHGoogle Scholar
  6. Kulczycki M, Tabor J: Iterative functional equations in the class of Lipschitz functions. Aequationes Mathematicae 2002,64(1–2):24–33. 10.1007/s00010-002-8028-2MathSciNetView ArticleMATHGoogle Scholar
  7. Li XP: A class of iterative equation on a Banach space. Journal of Sichuan University. Natural Science Edition 2004,41(3):505–510.MathSciNetMATHGoogle Scholar
  8. Zhang W, Nikodem K, Xu B: Convex solutions of polynomial-like iterative equations. Journal of Mathematical Analysis and Applications 2006,315(1):29–40. 10.1016/j.jmaa.2005.10.006MathSciNetView ArticleMATHGoogle Scholar
  9. Xu B, Zhang W: Decreasing solutions and convex solutions of the polynomial-like iterative equation. Journal of Mathematical Analysis and Applications 2007,329(1):483–497. 10.1016/j.jmaa.2006.06.087MathSciNetView ArticleMATHGoogle Scholar
  10. Li XP, Deng SF: Differentiability for the high dimensional polynomial-like iterative equation. Acta Mathematica Scientia B 2005,25(1):130–136.MathSciNetMATHGoogle Scholar
  11. Zhang W, Baker JA: Continuous solutions of a polynomial-like iterative equation with variable coefficients. Annales Polonici Mathematici 2000,73(1):29–36.MathSciNetMATHGoogle Scholar
  12. Si J-G, Wang X-P: Differentiable solutions of a polynomial-like iterative equation with variable coefficients. Publicationes Mathematicae Debrecen 2001,58(1–2):57–72.MathSciNetMATHGoogle Scholar

Copyright

© Yuzhen Mi et al. 2009

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.